MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via medwatch (b)(4) that a comet guide wire fractured occurred.The target lesion was located in the 60% stenosed, tortuous, and calcified left circumflex artery (lcx).This 185cm comet pressure guidewire along with a 3.5mm non-bsc guide catheter were advanced to first evaluate the left anterior descending artery.Then the comet pressure guidewire was advanced into the lcx, where fractional flow reserve (ffr) was completed.During removal there was minor prolapse of the comet pressure guidewire and tip became wedged in the calcified plaque.Three cm of the comet pressure guidewire tip became detached.Several attempts were made to snare the comet pressure guidewire tip, but decided to leave the detached tip since the patient was schedule for bypass surgery the following day.During the bypass surgery the comet guidewire tip was successfully removed.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8707890
Report Number2134265-2019-06876
Device Sequence Number16666976
Product Code DXO
UDI-Device Identifier08714729875758
UDI-Public08714729875758
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2020
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0022498396
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2019
Initial Report FDA Received Date06/18/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER:XB 3.5 GUIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight104